Viewer Comments: Allergic Reaction - Symptoms

Patient Comments & Reviews

The eMedicineHealth doctors ask about Allergic Reaction:

Allergic Reaction - Symptoms

What were the symptoms and signs of your allergic reaction?

Anonymously share your comment to help others.Patient Discussions FAQs

Comment from: ce4863078, 55-64 Female (Patient) Published: July 15

Symptoms of my allergic reaction include itching from hands to all over body, rash, tightness in chest, abdominal pain red eyes with red ring around pupils.

Comment from: 35-44 Female (Patient) Published: May 12

I was spraying my rose bushes for fungus. I was using the spray that you connect with the hose. I guess the aerosol affect is what caused my reaction. I was on the 2nd rose bush when my eyes and nose started watering. I thought it was just the seasonal allergy stuff. By the 4th bush my throat started to swell and I knew something was really wrong, then I got dizzy and faint, barley made it back into my house. Called my husband and washed my arms and face off. Luckily the symptoms went away as quick as they started. It was pretty scary because I was home alone at the time.

Comment from: HG, 45-54 Male (Patient) Published: March 15

I felt hot flashes while my skin became red all over my body and then broke into hives. I have never been allergic to anything before.

Comment from: gigiconnie34, 75 or over Female (Patient) Published: January 20

I had just started Metformin that day. In the evening I suddenly developed chills, shaking, SOB and wheezing. My physician instructed me to call 911 and go to the ER. I did. In the ambulance I had oxygen and an albuterol breathing treatment. At the hospital I had a temp, elevated white count of 1,300 + and my chest x-ray was clear. I was given an IV infusion od Levaquin. By early morning everything was back to normal, including an AP and Lat chest x-ray. I never had a cough or any other symptoms of pneumonia. I still think it was an allergic response to the Metformin.

Related Reading: Metformin | albuterol

Comment from: turtlegirl, 45-54 Female (Patient) Published: November 29

While eating at a local rest stop, I had only taken a few bites of sweet potato fries with a special sauce when the left side of my neck just below the jaw started to swell with a large lump. I began to get red splotches and itchy. I know that I am allergic to peanuts and nuts, but was assured there were none in the food I ordered. You just never know what will cause a reaction when you have food allergies.

Comment from: Itchy-Girl, 35-44 Female (Patient) Published: November 19

I have no idea what caused my allergic reaction. I have a raised rash all over now. Started under my armpits and underwear line and then it spread everywhere! It's the 3rd day and it still feels horrible! It's hard to work and people are looking at me like. Quasimodo. Yesterday my eye swelled up and the doctor gave me a shot, loratamine and some crazy cream that actually takes it away (but it burns when it's on). I'll write back when it's gone.

Comment from: Liquid Wolf, 19-24 Male (Patient) Published: November 15

Something in shrimp causes my allergies. Lobster, crab, and other shellfish are alright, but when I eat shrimp I break-out in hives and get somewhat light-headed. Here is the kicker - I can clean and de-shell my own shrimp... thoroughly... and I don't have a problem.

Comment from: 13-18 Male (Patient) Published: August 02

Extremely itchy feet, and a rash all over my body. I don't have a clue what triggered the reaction.

Comment from: ZeroPear, 45-54 Female (Patient) Published: July 25

I had a mild allergic reaction to an IVP dye more than 10 years ago. When an urgent CT scan was ordered for my emergent suspected TIA, I was given a similar contrast, not exact same one, intravenously. A severe reaction happened that involved whole body rash, difficult breathing, whole body convulsion, raised blood pressure, increased heart rate and inflammation of the throat. Was wondering if you would recommend another type of screening that does not involve contrast agent, or is the benefit of contrast-CT outweigh the risk of a possible anaphylactic shock? I understand that they could treat contrast allergies at hospitals and that the chance of developing an anaphylactic shock is very low. However, as a patient, I am looking for my options for my future reference.

Must Read Articles Related to Allergic Reaction

Allergy Shots
Allergy Shots Some allergens are simply impossible to avoid. You cannot live a normal life and completely avoid pollen, dust mites, mold spores, and certain other common trig...learn more >>
Allergy: Insect Sting
Allergy: Insect Sting Several insects belonging to the class Hymenoptera are capable of injecting venom into humans and animals. These insects include honeybees, bumble bees, hornets...learn more >>
Poison Ivy, Oak, and Sumac
Allergy: Poison Ivy, Oak, and Sumac More than half the people in the United States are sensitive to poison ivy, poison oak, and poison sumac. If you are sensitive, you can develop an itchy, bliste...learn more >>

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Pill Finder Tool

Need help identifying pills and medications?
Use the pill identifier tool on RxList.

Patient Comments & Reviews

The eMedicineHealth doctors ask about Allergic Reaction:

Allergic Reaction - Treatment

What was the treatment for your allergic reaction?

Allergic Reaction - Experience

Please describe your experience with allergic reaction.

Allergic Reaction - Home Remedies

What home remedies have been effective for your allergic reaction?



Viewer Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on eMedicineHealth. The opinions expressed in the comments section are of the author and the author alone. eMedicineHealth does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.






Medical Dictionary